Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 8, NWS Salt Lake City, UT

October 19, 2025Uinta County, Wyoming

NWS Salt Lake City, UT issued this high wind warning at Oct 19, 2025, 2:32 AM MDT for Uinta County, Wyoming. It took effect at Oct 19, 2025, 3:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 19, 2025, 2:32 AM MDT (08:32 UTC)
In effect from
Oct 19, 2025, 3:00 PM MDT
Expired
Oct 19, 2025, 9:42 PM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 19, 3:50 PM MDTNON-TSTM WND GST 585 Ene Almy, WYMesonet station PC450 Evanston North.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 8.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2025-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2025-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS75 KSLC 190832
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
232 AM MDT Sun Oct 19 2025

WYZ021-192345-
/O.NEW.KSLC.HW.W.0008.251019T2100Z-251020T0900Z/
Southwest Wyoming-
Including the following locations - Evanston and Lyman
232 AM MDT Sun Oct 19 2025

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT 
MONDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 55 to 60 mph 
  expected.

* WHERE...Southwest Wyoming, primarily areas along US-189 and I-80 
  east of Evanston.

* WHEN...From 3 PM this afternoon to 3 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

Webber
2 follow-up statements
593 
WWUS75 KSLC 191919
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
119 PM MDT Sun Oct 19 2025

WYZ021-200900-
/O.CON.KSLC.HW.W.0008.251019T2100Z-251020T0900Z/
Southwest Wyoming-
Including the following locations - Lyman and Evanston
119 PM MDT Sun Oct 19 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 55 to 60 mph 
  expected.

* WHERE...Southwest Wyoming.

* WHEN...Until 3 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ103-201200-
/O.NEW.KSLC.FZ.A.0004.251021T0600Z-251021T1500Z/
Eastern Box Elder County-
Including the following locations - Snowville and Brigham City
119 PM MDT Sun Oct 19 2025

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 28 possible.

* WHERE...Eastern Box Elder County.

* WHEN...From late Monday night through Tuesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Drain in-ground sprinkler systems and cover above ground pipes.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

MT
507 
WWUS75 KSLC 200342
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
942 PM MDT Sun Oct 19 2025

WYZ021-200445-
/O.CAN.KSLC.HW.W.0008.000000T0000Z-251020T0900Z/
Southwest Wyoming-
Including the following locations - Lyman and Evanston
942 PM MDT Sun Oct 19 2025

...HIGH WIND WARNING IS CANCELLED...

Occasional wind gusts to 50 mph will continue through midnight, 
however the threat of wind gusts in excess of 58 mph has ended.  
Therefore...the high wind warning has been cancelled early.

$$

UTZ103-201200-
/O.CON.KSLC.FZ.A.0004.251021T0600Z-251021T1500Z/
Eastern Box Elder County-
Including the following locations - Brigham City and Snowville
942 PM MDT Sun Oct 19 2025

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH 
TUESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Eastern Box Elder County.

* WHEN...From late Monday night through Tuesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Drain in-ground sprinkler systems and cover above ground pipes.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Oct 18, 2:44 PM MDT, 11 hours 48 minutes earlier.

Area forecast discussion, Oct 18, 2:44 PM MDT, 11 hours 48 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
244 PM MDT Sat Oct 18 2025

.SYNOPSIS...Conditions will be drier and warmer Sunday with
enhanced west to southwest winds. A cold front Sunday night into
Monday will bring rain and mountain snow to southwest Wyoming and
northern Utah. After largely dry conditions from early Monday
through Tuesday, a storm system will track into southern Utah
Wednesday.

&&

.SHORT TERM (Through 12Z/6AM Tuesday)...Dry, clear conditions are
set up throughout southwest Wyoming and Utah downstream of a
ridge axis to the west. That ridge axis will track across the
region early Sunday. Synoptic flow will transition from the
northwest to zonal and then southwest through Sunday as a longwave
trough digs southeast from the PacNW. This will bring gusty west
to southwest winds, strongest for southwest Wyoming, where peak
gusts will exceed 50 mph. For Utah, the strongest winds will be
near the Idaho and Wyoming borders and for western portions of
Utah. Gusts for these locations will generally range from 25-40
mph. The stronger winds will be associated with warm air
advection, with valley temperatures into the 70s for most of Utah.

The longwave trough will track in from the northwest Sunday night
into Monday. Ensembles are in good agreement that it will graze
southwest Wyoming and northern Utah. The associated cold front
will bring scattered rain showers and mountain snow showers.
Precipitation totals will generally range from a trace-0.1", with
the most precipitation in mountainous terrain near the Idaho
border. Much cooler conditions will build in Monday behind the
front, with precipitation ending as snow to around 6000 feet.
Mountain snow accumulation will be generally less than 1 inch.

Rain and snow will taper off early Monday, but temperatures will
be much cooler. Valley highs will generally be in the 50s, with
the most cooling in southwest Wyoming and northern Utah. Further
south, the grazing storm system will not bring as much cold air
advection, with lower Washington County with highs around 80F. For
northern valleys, specifically those closer to the Idaho border,
clear conditions Monday into Tuesday will bring frost and freeze
conditions.

.LONG TERM (After 12Z/6AM Tuesday)...We begin the long term period
with some of the coldest temperatures of the season so far across
the northern half of the forecast area. Clear skies and continued
northwesterly flow aloft behind the exiting trough will allow
temperatures to dip into the mid-to-upper 30s across the Wasatch
Front on Tuesday morning, with higher elevation valleys across
northern Utah including the Cache Valley and Wasatch Back reaching
the low 20s. Most active agriculture areas are likely to remain
above freezing, except for the northern Wasatch Front where there is
a 40-60% chance for temperatures to dip below 32 degrees.

A closed low originating off the coast of southern California will
lift into the southern Great Basin on Wednesday. Modest moisture
transport into the region associated with this system will result in
increased chances for isolated to scattered showers and
thunderstorms Wednesday into early Thursday morning, mainly across
southern and eastern Utah. Storm total precipitation is still
expected to be overall meager, with most locations seeing generally
less than 0.1-0.25" between Wednesday and Thursday. The NBM 90th
percentile still highlights the southern mountains for potential to
see higher storm totals, suggesting totals between 0.5-0.6"
possible.

A transient ridge passing over Utah and southwest Wyoming yields
dry conditions and seasonably cool temperatures areawide Thursday
into Friday. This ridge will be followed by a longwave trough
moving into the western US through the weekend, which will promote
cooler and more unsettled conditions into early next week.

&&

.AVIATION...KSLC...Diurnal flows and VFR conditions are expected
this evening with winds clocking to southerly around 02z. Tomorrow,
gusty winds out of the south in excess of 20kts will develop after
15z with scattered rain showers developing near the terminal after
21z.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions with diurnal
flows prevail for the remainder of this evening. Tomorrow, a system
clips northern UT bringing gusty winds in excess of 20kts to all
sites except KSGU following 15z. Additionally, gusts in excess of
40kts out of the south-southwest are possible at KEVW. Lastly, rain
showers develop across the majority of our northern UT sites and
KEVW following 21z with a changeover to snow at KEVW just outside of
the TAF period.

&&

.FIRE WEATHER...Dry conditions will continue throughout Utah much of
Sunday. High pressure will track eastward, while a storm system
will track from the Pacific Northwest into Utah. This will bring a
warming trend throughout, with high temperatures of 5-10F warmer
than normal. Strong west to southwest winds will last much of the
day ahead of the storm system. Winds will be enhanced throughout
Utah, but strongest in northern and western Utah, where gusts will
generally range from 25-40 mph. Relative humidity will trend
lower from north to south, with values in the teens for many
locations with gusty winds.

A cold front will track into northern Utah Sunday night. That
will bring scattered showers, rain and mountain snow, from roughly
Utah County to the Idaho border. Precipitation totals will be
light, generally from a trace-0.1", with mountainous terrain near
the Idaho border to get the most. Snow levels will drop to around
5500 feet prior to precipitation ending. Snow accumulations will
be light. Temperatures will be 5-15F cooler from Sunday to Monday,
with greater relative humidity values throughout Utah.

Dry conditions will build in Monday and Tuesday. A storm system
will track in from the southwest Wednesday, with scattered showers
primarily for southern Utah.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

SHORT TERM...Wilson
LONG TERM...Whitlam
AVIATION...Worster
FIRE WEATHER...Wilson

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.